Fosamax User Reviews

Fosamax - User Reviews

Fosamax User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Fosamax sorted by most helpful. Patient Discussions FAQs


Comment from: on Treatment for 2-5 years (Patient) Published: September 30

Please be aware of the unusual side effect of fosomax. Having been on if for three years and having some dental work done - I developed osteonecrosis of the jaw. Know one new about this serious side effect at the time 2003. I have been seen by 12 doctors/dentists and they just put me off. I finally had a consultation by a oral pathologist and he knew right away this was due to fosomax. Now, 2007, I found a treatment but insurance will not pay. I have no lower teeth and osteonecrosis because of this drug. Be aware there is a law suit against this drug company as more and more women are showing up with these horrifying symptoms. The drug should be taken off the market.AARP had an article in their news bulletin regarding this. Some dentists will not do dental work on women who are on fosomax. Some one out there "wake up".

Comment from: pain, 45-54 on Treatment for 1-2 years (Patient) Published: November 09

tOOK THIS DRUG FOR 14 MONTHS, UNBELIEVABLE THE AWFUL SIDE EFFECTS IT HAD ON ME , ITCHY EYES FOR MONTHS, SINUSES SWELLING, CONSTIPATION,JOINT PAIN AND SWELLING, NUMBNESS OF FACE AND LEGS, COULD NOT SWALLOW WITH MAKING SEVERAL ATTEMPTS TO SWALLOW MY OWN SILAVA , EXCRUCIATING FACIAL PAIN. BONE DEATH OF THE JAW, AND LAST BUT NOT LEAST WOKE UP ONE MORNING TO FIND MYSELF COMPLETELY PARALYZED FROM NECK DOWN AND COULD NOT GET OUT OF BED. WOUND UP IN EMERGENCY AGAIN WITH FACIAL PAIN , AND PAIN FROM HEAD TO TO TO THIS DAY DOCTOR DIDN'T KNOW WHAT HAPPENED TO ME WAS LEFT WEARING A HALTER FOR TWO WEEKS UPPER BODY PAIN STILL EXISTED UNTIL i DISCONTINUED .This drug almost killed me. I never had a clue about it. Never heard about it having any danger aspects to the health. I am fifty one years old took such a toll on my life, nothing is the same for me as it was the year before I started this medication . I beg all women dont take it or tell anyone you know not to as well. Can and almost surely will ruin your quality of life, It did for me.Cant do any of the things I used to. The above symptoms aren't the only ones that I've experienced, just had so many cant remember them all by now.

Related Reading: CONSTIPATION

Comment from: MsDish, 45-54 on Treatment for 1-6 months (Patient) Published: October 22

After about 3 months on this medication experienced SEVERE joint pain. Couldn't even bend over to put leash on the dog. This is the only med I take, so stopped it. Took about two months to return to exercise and feeling "normal" again. This side effect is listed in very small print. Recommend reading "The Myth of Osteoporosis" by Gillian Sanson. Medication is not the answer for osteoporosis.

Related Reading: Osteoporosis

Comment from: jccpdx, 55-64 (Patient) Published: December 19

I was 59 years old when I took fosamax for 3-4 months. Height 5'4", 135 lbs. Generally active. Besides going to a gym to work out (weight machines and aerobically) 2-3 times a week, I take long hikes once a week and love to camp and take serious hikes in the wilderness several times a year. After 2 months on fosamax I started feeling pain in my thighs. I've experienced muscle pain and sciatica, and this was a different feeling. It really did feel like bone pain. For a while, I ignorantly attributed the pain to taking antihistamines, as someone told me they dehydrated your body and could cause leg pain. On the third month, I was LITERALLY hobbling to the bathroom in the morning - as opposed to my normally strong strides. I tried hiking with my husband on the beach, and I was so weak even he couldn't understand it. I cannot stress enough how much PAIN my legs felt, especially when I was relaxing. It was horrible pain. Then in the third month, I quit taking fosamax because the pain in my legs moved to my hips. I literally could NOT lie on my side in bed anymore - it hurt too much. I could last in that position for less than a minute. Seriously. After quitting fosamax, it took about a year for the pain in my pelvic area and hips and legs to subside. It's still not totally gone, but as of ONE YEAR after quitting fosamax, I can now lie on my side for a pretty extended period of time. It's not the same as before though. My legs occasionally get that old twang of pain, which can last awhile, when I'm relaxing to watch TV for example. My doctors now say I'm allergic to fosamax. I had trouble having any doctors take me seriously on this issue. It's been a tough time for me with fosamax.

Related Reading: fosamax | muscle pain | sciatica

Comment from: marshose@aol.com, 55-64 on Treatment for 2-5 years (Patient) Published: March 22

I have been taking Fosamax for more than 3 years along with calcium plus D tablets. Four months ago, I began having pain in one hip. The orthopedist diagnosed it as bursitus and put me on Voltaren eventually. In January the pain became more pronounced. On the 21st, I awoke and could not walk. I called the doctor and was advised that I could see a specialist - in 10 days. For three days I could not stand, sit or lay down without being in a contorted position. Calling the doctor's office daily, I was finally told to go to the ER. At the ER, they injected morphine (which did nothing for the pain)and sent me home with oxycodone and skelaxin to control muscle spasms. After MRIs on my entire body and a full bone scan, no prognosis was given. I had two spinal injections with no relief. The doctor finally gave up. An appointment with a pain specialist is scheduled for late April. In the meantime, I guess I am supposed to live with the pain and lameness of the past two months. Ironically, my family doctor immediately told me to stop taking Fosamax. That was last Monday afternoon; I'd already taken my weekly dose that morning. At this point, I am praying that the pain and recurring spasms in my leg will fade or go away. Having lost an entire month of work/income, I still have to come up with the expense of doctors, tests and procedures. WHY hasn't the maker of Fosamax made this side effect public? If I hadn't called my family doctor out of frustration, I never would have known to stop taking the medication. Funny thing is, all the doctors I saw had a complete list of my meds but never questioned the possibility of side effects. Best advice - ALWAYS GET A SECOND OPPINION!

Related Reading: Voltaren | skelaxin | muscle spasms


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Healthy Bones

Get tips and advances in treatment.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations